MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 4/100/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 4/100/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430442
Medical Device Problem Codes Fracture (1260); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 peripheral self-expandable stent system was selected for treatment of a severely calcified lesion (stenosis degree: 90 percent) in the mildly tortuous ostial anterior tibial artery.The ostial and more distal lesions were predilated.Then the pulsar-18 t3 was advanced down the wire, but it could not cross the lesion, since it met significant resistance.The pulsar-18 t3 was removed without unlocking the handle.Additional pre-dilatation was performed.During removal of the balloon dilatation catheter, resistance at the hub of the introducer sheath was felt, and it was noticed that the pulsar-18 t3 stent was pulling out.The balloon, sheath and the stent were removed from the patient.All the parts of the pulsar-18 t3 catheter were checked and were intact.The pulsar-18 t3 did not have any parts missing or broken except the stent was not in the undeployed catheter.Balloon dilatation of the lesion was performed, and the patient was discharged without further incident.
 
Additional Manufacturer Narrative
The complaint device was not returned for analysis.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the provided images of the device and from the angiogram were reviewed.The two photographs of the device show that the safety button at the handle is not pressed down which is in line with the physicians event description.The outer shaft shows severe deformations (i.E., compression marks) distal to the stabilizer shaft.These compression marks are an indication for forceful pushing against resistance.The stent is fully released, and a small section has fractured, the second fragment is not visible.The distal end of the affected device is not shown in the provided images.The six photographs of the angiogram show parts of the treated vessel as well as the complaint device during the advancement and at the point where resistance was felt.In these images, the stent is still fully crimped underneath the retractable shaft.During the crossing attempt, the retractable shaft appears shifted proximally, but still distal to the stent.No images during the withdrawal were provided.Review of the production documentation confirmed that the device was manufactured according to specifications and successfully passed all inprocess controls as well as the final inspection.During final inspection, the retractable shaft of every stent system undergoes visual inspection, and a 100 percent control of the retractable shaft outer diameter is performed.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.

Brand Name
PULSAR-18 T3 4/100/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key20024467
Report Number1028232-2024-04368
Device Sequence Number7476896
Product Code NIP
UDI-Device Identifier07640130446403
UDI-Public(01)07640130446403(17)2704
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430442
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04240902
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown